Washington, 2019High Wind in Washington, April 27, 2019
April 27, 2019 · NWS OTX · 1 event in 1 county or zone
A strong and windy cold front swept across eastern Washington during the afternoon of April 27th. Across the Columbia Basin sustained winds of 20 to 30 mph with recorded |gusts as high as 46 mph promoted areas of blowing dust in the western basin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong and windy cold front swept across eastern Washington during the afternoon of April 27th. Across the Columbia Basin sustained winds of 20 to 30 mph with recorded |gusts as high as 46 mph promoted areas of blowing dust in the western basin. In |the Spokane area two trees were toppled onto homes. These were isolated events probably caused by local terrain and random mixing of stronger winds aloft down to the surface.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 27, 11:00 AM PST, 0 minutes earlier.
Area forecast discussion, Apr 27, 11:00 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1200 PM PDT Sat Apr 27 2019
.SYNOPSIS...
Today will be cool and windy, with scattered rain and snow
showers. Breezy, cool and showery weather will linger in some
degree into next week. The chilly weather pattern will heighten
the risk for low temperatures to dip below freezing the next
several nights especially in lowland sheltered from the wind.
&&
.DISCUSSION...
Windy conditions will be the main story this afternoon. A surface
low has quickly deepened over southern Alberta and western Montana
this afternoon and a cold front has surged east of the Continental
Divide. Stiff cold advection and a tight pressure gradient across
the Inland Northwest will produce sustained winds of 15 to 25 mph
and gusts in the 30 to 35 mph range across the Upper Columbia
Basin into the Spokane area. Localized gusts of 40 to 50 mph will
occur around Wenatchee, Chelan, Vantage, and Waterville as cool
air squeezes through the gaps in the Cascades. Blowing dust is a
concern around Moses Lake, Ephrata, Othello, and Warden where
spring crops are being planted. We are keeping a close eye on
social media and web cameras for reduced visibilities as winds
peak during the early to mid afternoon hours.
Afternoon temperatures have been raised a few degrees this
afternoon in the Columbia Basin, Palouse, and Spokane area to
better fit the late morning trends. By noon, readings probably
won't climb much as convective temperatures will be reached. Mid
and upper level cold advection behind our powerful cold front will
also hinder warming this afternoon.
&&
.AVIATION...
18Z TAFS: A strong cold frontal system moves through today
tightening both the pressure and thermal gradients across the
region, and bringing strong gusty winds to all TAF sites.
Isolated rain and snow showers will form over the northern
mountains and move southward into the KGEG/KSFF/KCOE/KPUW and KLWS
sites. Blowing dust is also possible this afternoon from the
Columbia Basin across the western Prairie into Spokane and the
Palouse, but low confidence precludes inclusion into the TAFs at
this time. Winds will gradually decrease after 02-04Z. /aky
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 33 54 31 56 32 / 30 10 10 0 10 0
Coeur d'Alene 52 31 53 30 55 31 / 50 20 10 0 10 0
Pullman 50 30 50 30 53 31 / 60 20 10 0 10 0
Lewiston 58 37 56 35 58 37 / 40 10 10 0 10 0
Colville 52 29 61 27 63 27 / 40 10 20 20 10 10
Sandpoint 51 33 51 29 54 30 / 60 20 10 0 10 0
Kellogg 50 32 48 29 51 31 / 70 30 10 0 10 0
Moses Lake 60 34 61 36 62 37 / 20 10 10 0 0 0
Wenatchee 56 36 58 38 60 39 / 0 10 10 10 10 10
Omak 56 34 59 35 59 35 / 10 10 10 20 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory until 8 PM PDT this evening for Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, Apr 27, 4:00 AM PST, 7 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
500 AM PDT Sat Apr 27 2019
IDZ001>004-026-027-WAZ031>033-036-037-281200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-
500 AM PDT Sat Apr 27 2019
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
Increased winds this afternoon will bring the threat of localized
impacts, including travel difficulties for high-profile vehicles
and also boats on area bodies of water, and others doing
recreation outdoors. The highest risk will be in the afternoon.
Some patchy blowing dust will also be possible around the West
Plains area of Spokane and the western Palouse.
Patchy frost is possible late tonight into Sunday morning, especially
in sheltered valleys and outlying rural areas.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Cool overnight and early morning temperatures will bring the
threat of patchy frost, especially in sheltered valleys and
outlying rural areas, from Sunday to Wednesday. This could impact
any outdoor vegetation.
WAZ034-035-281200-
Moses Lake Area-Upper Columbia Basin-
500 AM PDT Sat Apr 27 2019
This Hazardous Weather Outlook is for portions of East Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Increased winds this afternoon across exposed areas in the Moses
Lake Area and Upper Columbia Basin will bring the threat of areas
of blowing dust. This may lead to reduced visibility, which may
cause travel impacts during the afternoon hours, including along the
I-90 corridor.
Additionally wind speeds and gusts this afternoon could
produce travel difficulty to high-profile vehicles, boats on area
bodies of water and others doing recreation outdoors.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Cool overnight and early morning temperatures will bring the
threat of patchy frost, especially in outlying rural areas,
from Sunday to Wednesday. This could impact any outdoor vegetation.
WAZ041-044-281200-
Wenatchee Area-Waterville Plateau-
500 AM PDT Sat Apr 27 2019
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
Increasing winds through this afternoon will bring the threat
of localized impacts, including difficulties to high-profile
vehicles and also boats on area bodies of water, and others
doing recreation outdoors. Strong winds could also damage
tree limbs or small trees, as well as powerlines. Scattered
power outages are possible.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
WAZ038-042-043-281200-
Okanogan Highlands-East Slopes Northern Cascades-Okanogan Valley-
500 AM PDT Sat Apr 27 2019
This Hazardous Weather Outlook is for portions of North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
Increased winds Saturday will bring the threat of localized
impacts, including difficulties to high-profile vehicles and also
boats on area bodies of water, and others doing recreation
outdoors.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
High Wind, Spokane Area
- When
- April 27, 11:00 AM PST to 11:15 AM PST
- Where
- Spokane Area forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 47.599, -117.911 (the zone’s center; the record gives no point)
Local media photographed and broadcast on social media a large tree pushed over onto a house in central Spokane.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 27, 2019$20,000 · 2.75 in hail · 6 events
- Winter Weather in Wisconsin, April 27, 201911 events
- Winter Storm and Winter Weather in Illinois, April 27, 201910 events
- Flooding in New Hampshire, April 27 to 28, 20193 events
- Flooding in Maine, April 27 to 28, 20193 events
- Heavy Snow in Illinois, April 27, 20192 events
- Hail in Texas, April 27, 20191.5 in hail · 2 events
- Hail in Texas, April 27, 20191.75 in hail · 2 events
- High Wind in Idaho, April 27, 201952 kt wind · 1 event
- Flood in Maine, April 27 to 29, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818387.